MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR DISSECTION ELECTRODE, 5 FR; BIPOLAR DISSECTING ELECTRODE

KARL STORZ SE & CO. KG BIPOLAR DISSECTION ELECTRODE, 5 FR; BIPOLAR DISSECTING ELECTRODE
Model Number 26159BE
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device currently under investigation: no results available so far.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): the electrode was loosened during the surgery.The electrode stayed in the patient.
 
Additional Manufacturer Narrative
Data in section h6 have been corrected to match the evaluation findings.
 
Additional Manufacturer Narrative
Upon evaluation the breakage of the electrode tip could be confirmed.The broken off piece was not returned.There are visible usage marks and scratches on the instrument.Furthermore, there are signs of corrosion at the breakage area.The root cause most likely is unintended mechanical damage during use.The damage of the product is not caused by a production problem or material defect.

Brand Name
BIPOLAR DISSECTION ELECTRODE, 5 FR
Common Device Name
BIPOLAR DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
susie chen
2151 e. grand avenue
el segundo, CA 90245-5017
4242188201
MDR Report Key11151528
Report Number9610617-2021-00003
Device Sequence Number3920298
Product Code GCJ
UDI-Device Identifier04048551094228
UDI-Public4048551094228
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K951986
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159BE
Device Catalogue Number26159BE
Device Lot NumberNP07
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer04/12/2020
08/10/2022
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date08/08/2022
08/11/2022
Date Device Manufactured01/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown